I have been on a myriad of PPI's over the years.
Currently on 60mg/day of Dexilant, and Protonix 80mg/day before that.
For the past few months on the Dexilant, I have been feeling fairly well. However, I am starting to have some weird GI symptoms, exactly the same as when I was on the Protonix. It is a dull, nauseous ache from the pit of my stomach going down into the intestines. I had many tests, Blood, Stool, MRI, CAT, Upper and Lower endoscopies and finally a Hydrogen Breath Test to detect bacteria in the Small Intestine.
With the exception of the Hydrogen Breath Test, all others were generally normal (of course, the upper endoscopy showed GERD and a bit of patchy inflammation in the stomach.) I was given a very potent and expensive (!!) antibotic for the Small Intestine which didn't do anything for me. My doctor is mystified.
However, I am beginning to think that as the PPI loses it's control of the reflux, something might be happening in my gut to make me feel lousy, aside from the reflux part. All I want to do is lie in bed, even though I push myself not to do so. The feeling is like being gently "kicked" in the adbominal area and I feel (by touch) that my Stomach and Intestinal areas are a bit sensitive.
Please let me know if you share these experiences and for all others, please feel free to chime in!
Post Edited (Gastricman) : 1/24/2013 10:35:00 AM (GMT-7)